Drug interactions
Indacaterol-glycopyrronium + Loxapine inhaled
Severity: Moderate
Indacaterol-glycopyrronium and Loxapine inhaled: moderate interaction.
Last updated
For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.
Summary
Inhaled loxapine can cause bronchospasm, particularly in patients with airway disease, and the bronchodilator in this product may be needed to treat it. Loxapine also has anticholinergic activity that may add to glycopyrronium effects.
What this interaction means in plain words
Indacaterol-glycopyrronium and Loxapine inhaled can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.
Why it happens
Additive antimuscarinic effects, and loxapine-induced bronchospasm is a pharmacodynamic concern in obstructive airway disease.
What to do
Inhaled loxapine is not recommended in patients with active airway disease such as asthma or COPD. If it is used, have a rapid-acting bronchodilator available and monitor for anticholinergic effects.
What to ask your pharmacist
- Should I take them at different times of day?
- Does the dose of either medicine need to change?
- Is there anything I should avoid, such as alcohol or certain foods, while on both?
Pro+ members
Unlock the full page
Create an account and start a Pro+ trial to unlock the full management advice for Indacaterol-glycopyrronium and Loxapine inhaled, the additional notes, the evidence detail and the whole-prescription interaction checker.
- Full clinical management advice
- Additional notes
- Evidence detail
- Interaction checker for a whole prescription
Try Pro+ free for 14 days on the web. No card needed.
Other interactions of Indacaterol-glycopyrronium
Frequently asked questions
Can I take Indacaterol-glycopyrronium with Loxapine inhaled?
MediHelp rates the interaction as moderate. Indacaterol-glycopyrronium and Loxapine inhaled can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Inhaled loxapine can cause bronchospasm, particularly in patients with airway disease, and the bronchodilator in this product may be needed to treat it. Loxapine also has anticholinergic activity that may add to glycopyrronium effects.
How serious is the interaction between Indacaterol-glycopyrronium and Loxapine inhaled?
MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Inhaled loxapine is not recommended in patients with active airway disease such as asthma or COPD. If it is used, have a rapid-acting bronchodilator available and monitor for anticholinergic effects.
What other medicines interact with Indacaterol-glycopyrronium?
MediHelp also lists interactions of Indacaterol-glycopyrronium with, for example, Amisulpride, Arformoterol, Arsenic trioxide. The full list is on the Indacaterol-glycopyrronium page.
Full monographs, dosing and an interaction checker in the MediHelp app
Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.